CSN Login
Members Online: 3

You are here

Swelling face

Teewin
Posts: 2
Joined: Aug 2014

Hi there, newbie here.

My GF has been dx with stage2 PMBL early June this year.

Her symptom was SVC. (swelling face)

After 1 round of DA R EPOCH, the swelling was gone.

Now she just finished her fourth round.

 

However, during the fourth day of this round, we noticed a little swelling on her face. Hardly noticeble.

I'm worrying the mass is back.

Is this just one effect of chemo?

Has anybody expreince swelling on their faces during chemo?

jimwins's picture
jimwins
Posts: 2111
Joined: Aug 2011

Welcome to the group.  Great and caring folks here!  I can't answer your question directly but steroids can cause swelling.  I would definitely have her check with her medical team.  I was on R-EPOCH and didn't experience this.  I found something online called "moon face" related to steroid use.

I read something on WebMD about it:

http://www.webmd.com/a-to-z-guides/moon-facies

I hope you find answers and please feel free to come here and chat - your girlfriend is more than welcome as well.

Hugs - Jim

 

Teewin
Posts: 2
Joined: Aug 2014

Thanks Jim, from your link, it says Prednisolone can cause moon face..um

 

anyway, we have an appointment this sunday and a scan next saturday. 

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 3469
Joined: May 2012

Teewin,

Prednisone is used to reduce swelling, among other things. It sometimes causes fluid retention in the hands and feet, but not usually very quickly. The link describes Moon Face as a gradual (slow) accumulation of fat cells in the face, which would take some time to occur.  I would suspect an allergic reaction for the rapid results that your friend experienced, but would get her to a doctor either way.

http://chemocare.com/chemotherapy/drug-info/Prednisone.aspx#.U_SUKukg-70

Ironically, many drugs can have the opposite effect of their intended effect, so I guess anything is possible. Anti-depressants now carry so-called "Black Label" warnings for increasing the liklihood of suicide in some people, for instance, so drug treatment of virtually anything is an inexact science.

I hope you share what you learn about her face swelling, and I hope it resolves quickly.

max

.

Folks24
Posts: 107
Joined: Feb 2007

Swelling in the face could be a thyroid issue too. I had my thyroid quit working and had facial swelling plus other places.

Subscribe to Comments for "Swelling face"